Alert archive / Texas / Tornado Warnings in 2007
Tornado Warning 59, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at Jun 1, 2007, 7:49 PM CDT for Oldham County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2007, 7:49 PM CDT (00:49 UTC)
- Expired
- Jun 1, 2007, 8:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Oldham County, TX
The radar
The Amarillo radar (KAMA), 62 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.8 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2380 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 798 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KAMA 020049 TORAMA TXC359-020115- /O.NEW.KAMA.TO.W.0059.070602T0049Z-070602T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE AMARILLO TX 749 PM CDT FRI JUN 1 2007 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * TORNADO WARNING FOR... SOUTHERN OLDHAM COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 815 PM CDT * AT 746 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER EXTREME SOUTH CENTRAL OLDHAM COUNTY...OR ABOUT NEAR VEGA...MOVING NORTHEAST AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF THE INDICATED COUNTY... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3523 10232 3522 10250 3518 10249 3518 10231 $$ KRAMAR
2 follow-up statements
000 WWUS54 KAMA 020106 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 806 PM CDT FRI JUN 1 2007 TXC359-020115- /O.CON.KAMA.TO.W.0059.000000T0000Z-070602T0115Z/ OLDHAM TX- 806 PM CDT FRI JUN 1 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR SOUTHERN OLDHAM COUNTY... AT 803 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED OVER EXTREME SOUTH CENTRAL OLDHAM COUNTY...OR 3 MILES SOUTHEAST OF VEGA...MOVING EAST AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF THE INDICATED COUNTY... HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3523 10232 3522 10250 3518 10249 3518 10231 $$ KRAMAR
000 WWUS54 KAMA 020116 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 816 PM CDT FRI JUN 1 2007 TXC359-020126- /O.EXP.KAMA.TO.W.0059.000000T0000Z-070602T0115Z/ OLDHAM TX- 816 PM CDT FRI JUN 1 2007 ...THE TORNADO WARNING FOR SOUTHERN OLDHAM COUNTY EXPIRES AT 815 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM AND POSSIBLE TORNADO HAVE WEAKENED...THUS THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3523 10232 3522 10250 3518 10249 3518 10231 $$ KRAMAR
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 1, 6:58 PM CDT, 51 minutes earlier.
Area forecast discussion, Jun 1, 6:58 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 658 PM CDT FRI JUN 1 2007 .AVIATION... CONVECTION ALONG THE FRONT WILL PERSIST THIS EVENING...LIKELY AFFECTING KAMA OVER THE NEXT FEW HOURS. MVFR CIGS WILL ACCOMPANY THESE STORMS...WITH IFR OR WORSE VSBYS IN THE HEAVIER CORES. IFR CIGS HAVE ALREADY MOVED INTO KGUY BEHIND THE COLD FRONT WITH NORTHERLY WINDS AROUND 15 KTS. THESE CIGS SHOULD PERSIST THROUGH THE NIGHT...EVENTUALLY LIFTING BY AROUND 15Z. WE COULD SEE SOME CIGS AT KDHT AS WELL...BUT GENERALLY VFR CONDITIONS ARE EXPECTED TO PREVAIL AT KAMA AND KDHT. SURFACE WINDS MAY HAVE A HARD TIME TURNING ALL THE WAY AROUND THE SOUTH ACROSS THE NORTHERN CWA TOMORROW...SO WE HAVE GONE WITH A MORE EASTERLY WIND. THIS UPSLOPE FLOW AND ADEQUATE INSTABILITY WILL RESULT IN ADDITIONAL TSRA DURING THE AFTERNOON HOURS. CB REMARKS HAVE BEEN INCLUDED AT KAMA AND KDHT. JOHNSON && .PREV DISCUSSION... /ISSUED 341 PM CDT FRI JUN 1 2007/ DISCUSSION... COLD FRONT IS CURRENTLY MOVING SOUTH ACROSS THE PANHANDLES AND IS LOCATED FROM A LIBERAL TO TUCUMCARI LINE. STRATOCU BEHIND THE FRONT INDICATES LOW LEVEL STABILITY HAS YET TO BE OVERCOME AND MAY VERY WELL PREVENT ANY STORM DEVELOPMENT THIS EVENING. TO THE SOUTH OF THE COLD FRONT AN OUTFLOW BOUNDARY FROM EARLIER CONVECTION HAS KEPT TEMPS DOWN THIS AFTERNOON AND ENHANCING STABILITY IN THE SOUTHEASTERN TEXAS PANHANDLE. AT PRESENT...THE MOST INSTABILITY RESIDES IN KANSAS WHERE UPPER DYNAMICS ARE STRONGER INITIATING CONVECTION ALONG THE FRONT...AND TO OUR SOUTH WHERE TEMPS HAVE WARMED TO THE POINT OF INITIATING CONVECTION ALONG THE OUTFLOW BOUNDARY. WENT AHEAD AND KEPT POPS IN THE CHANCE CATEGORY WITH HIGHS POPS IN THE SOUTHEAST WHERE GREATER MOISTURE RESIDES BUT MUST ALSO KEEP AN EYE OUT WEST WHERE MOUNTAIN CONVECTION MAY MOVE INTO OUR CWA. POPS WILL CONTINUE THROUGH THE WEEKEND AS DISTURBANCES MOVE THROUGH NORTHWESTERLY FLOW ALOFT. AS SUCH WILL LEAVE HIGHEST POPS IN THE TONIGHT PERIOD SINCE THUNDERSTORMS SHOULD BE FORMING ALONG THE MOUNTAINS TO OUR WEST AND MOVE INTO THE PANHANDLES AFTER 6 PM. HAVE WARMER TEMPS THIS WEEKEND BUT THAT WILL DEPEND ON THE EXTENT OF OVERNIGHT CONVECTION AND OUR ABILITY TO RECOVER. BRIEF RIDGING FINALLY MOVES OVER THE AREA EARLY NEXT WEEK WHICH COULD ALLOW FOR SOME OF THE HIGHEST TEMPERATURES TO DATE THANKS TO AN UNSEASONABLY COOL START TO THE YEAR...WE HAVE NOT BEEN ABOVE 87 AT AMA YET THIS YEAR HOWEVER ANOTHER UPPER LOW DIGS DOWN TOWARD THE LATTER PART OF NEXT WEEK WHICH MAY BRING ANOTHER COLD FRONT INTO THE AREA AND BRING RAIN CHANCES. FOR NOW WENT WITH MODEST COOLING AND WILL LEAVE OUT MENTION OF POPS...THOUGH THIS MAY NEED CHANGING IF SUCCESSIVE MODEL RUNS CONTINUE TO SHOW A FRONT. HENNIG && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 24/02
Hazardous weather outlook, Jun 1, 1:00 PM CDT, 6 hours 49 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT FRI JUN 1 2007 OKZ001>003-TXZ001>020-021100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT FRI JUN 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE TEXAS AND OKLAHOMA PANHANDLES THROUGH TONIGHT. SOME OF THESE STORMS MAY REACH SEVERE LEVELS ESPECIALLY ACROSS THE SOUTHERN HALF OF THE TEXAS PANHANDLE. LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN WILL BE THE PRIMARY THREAT MAINLY IN THE AFTERNOON AND EVENING HOURS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA PANHANDLES THROUGH SUNDAY NIGHT...AND THEN AGAIN MONDAY NIGHT. SOME STORMS MAY BECOME SEVERE ON SATURDAY AND SUNDAY DURING THE AFTERNOON AND EVENING HOURS...WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. ALSO...THE THREAT OF LOCALLY HEAVY RAINFALL WILL CONTINUE. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS AND SPOTTER GROUPS SHOULD BE READY FOR POSSIBLE ACTIVATION THROUGH THIS EVENING. SCHNEIDER
In the hours before
Local storm report, Jun 1, 6:41 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
641 PM CDT FRI JUN 01 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL 3 E PALO DURO CANYON 34.95N 101.62W
06/01/2007 E0.88 INCH ARMSTRONG TX PUBLIC
INTERSECTION OF CR 1 AND FM 1258
&&
MJLocal storm report, Jun 1, 6:53 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
653 PM CDT FRI JUN 01 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 3 NW VEGA 35.28N 102.46W
06/01/2007 E0.88 INCH OLDHAM TX TRAINED SPOTTER
&&
MJSpecial weather statement, Jun 1, 6:55 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 655 PM CDT FRI JUN 1 2007 TXZ003-004-009-020030- HANSFORD TX-OCHILTREE TX-ROBERTS TX- 655 PM CDT FRI JUN 1 2007 ...STRONG THUNDERSTORM IN SOUTHEASTERN HANSFORD...SOUTHWESTERN OCHILTREE AND NORTHWESTERN ROBERTS COUNTIES... AT 655 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EXTREME SOUTHWESTERN OCHILTREE COUNTY MOVING EAST AT 10 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. KRAMAR
Local storm report, Jun 1, 7:03 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
703 PM CDT FRI JUN 01 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0658 PM HAIL 6 N ADRIAN 35.36N 102.66W
06/01/2007 E1.50 INCH OLDHAM TX TRAINED SPOTTER
&&
JCLocal storm report, Jun 1, 7:18 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
718 PM CDT FRI JUN 01 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0713 PM HAIL 3 NW VEGA 35.28N 102.46W
06/01/2007 E0.88 INCH OLDHAM TX TRAINED SPOTTER
&&
JCLocal storm report, Jun 1, 7:24 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
724 PM CDT FRI JUN 01 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0716 PM HAIL 23 NNE HEREFORD 35.13N 102.24W
06/01/2007 E1.00 INCH DEAF SMITH TX PUBLIC
HAIL BEGAN AT 716 PM AND WAS GROWING LARGER
&&
MRKThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:14 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith | 76 min |
| Jun 1, 8:13 PM CDT | Severe Thunderstorm Warning | AMA | Potter | 62 min |
| Jun 1, 8:35 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson | 39 min |
Nearby
Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.